Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 41, NWS Nashville, TN

March 13, 2006Cannon County, DeKalb County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 13, 2006, 5:59 PM CST for Cannon County, DeKalb County, Tennessee. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 13, 2006, 5:59 PM CST (23:59 UTC)
Expired
Mar 13, 2006, 6:30 PM CST
In force
31 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Cannon County, TN, DeKalb County, TN

The radar

The Nashville radar (KOHX), 61 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 13, 6:15 PM CSTTSTM WND DMG5 Sw Smithville, TNLARGE LIMBS DOWN ALONG HWY 146
Mar 13, 6:22 PM CSTTSTM WND DMG7 N Woodbury, TNTREES DOWN ON HWY 53 NORTH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 13, 1:48 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 349 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
349 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 132359
SVROHX
TNC015-041-140030-
/O.NEW.KOHX.SV.W.0041.060313T2359Z-060314T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
559 PM CST MON MAR 13 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CANNON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WOODBURY
  DE KALB COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF SMITHVILLE

* UNTIL 630 PM CST

* AT 556 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTH OF WOODBURY...AND MOVING EAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SMITHVILLE BY 610 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3597 8620 3580 8612 3587 8564 3614 8579

$$
STEIGERWALDT
1 follow-up statement
000 
WWUS54 KOHX 140007
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
606 PM CST MON MAR 13 2006

TNC015-041-140030-
/O.CON.KOHX.SV.W.0041.000000T0000Z-060314T0030Z/
CANNON TN-DE KALB TN-
606 PM CST MON MAR 13 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR DE KALB AND NORTHERN CANNON COUNTIES...

AT 604 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A BAND OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF SMITHVILLE TO WOODBURY...OR
ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF COOKEVILLE TO
WOODBURY...MOVING EAST AT 60 MPH.

SEVERE THUNDERSTORMS WILL BE IN...
  RURAL SOUTHEASTERN DE KALB COUNTY AT 620 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST MONDAY EVENING 
FOR EASTERN PORTIONS OF MIDDLE TN. 

LAT...LON 3597 8620 3580 8612 3587 8564 3614 8579

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 3:00 PM CST, 2 hours 59 minutes earlier.

Area forecast discussion, Mar 13, 3:00 PM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CST MON MAR 13 2006

.DISCUSSION...
LATEST ANALYSIS SHOWING COLD FRONT MOVING ACROSS WEST TN/KY...WITH
VERY SHARP DEWPOINT GRADIENT BEHIND. ALOFT...FLOW FAIRLY FLAT AS
TROF VERY BROAD. AIRMASS OVER MIDDLE TN HAS GOOD LL SHEAR WITH ML
CAPES NEAR 1000 J/KG. ML CAP ON MORNING SOUNDING AT OR ABOVE
BREAKING POINT. GOOD ML JET STREAK BEGINNING TO PUNCH INTO THE AREA
INCREASING SPEED SHEAR AFFECTS...WHICH WILL INCREASE CHANCE FOR
DAMAGING WINDS. DESPITE BL/LL SHEAR WEAKENING...DEVELOPMENT OF
ISOLATED TORNADOES/SPIN-UPS FAVORABLE UNTIL FRONTAL PASSAGE...
ESPECIALLY EAST OF BNA. COLD FRONT LOOKING TO MOVE INTO MIDDLE TN
SHORTLY AND MOVE OFF THE PLATEAU AROUND 03Z OR SO.

AIRMASS MOVING IN BEHIND THE FRONT OVERNIGHT SETTING STAGE FOR DRY
AND COOLER WEATHER THE NEXT FEW DAYS. WEAK SYSTEM PASSING TO THE
SOUTH ON THURSDAY MAY BRING A FEW SHOWERS TO THE AREA...BUT NEXT
GOOD CHANCE LOOKS TO BE THIS WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    40  56  34  62 /  60   0   0  10
CLARKSVILLE  37  55  32  63 /  30   0   0  10
CROSSVILLE   38  51  29  57 /  80   0   0  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07

In the hours before

Local storm report, Mar 13, 3:36 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
336 PM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             5 WSW LAWRENCEBURG      35.22N 87.42W
03/13/2006  E1.00 INCH       LAWRENCE           TN   AMATEUR RADIO

&&

DAVIS
Local storm report, Mar 13, 3:38 PM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
338 PM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             LAWRENCEBURG            35.25N 87.34W
03/13/2006  E1.00 INCH       LAWRENCE           TN   AMATEUR RADIO

&&

DAVIS
Local storm report, Mar 13, 4:19 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
419 PM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             5 E PULASKI             35.20N 86.95W
03/13/2006  E0.75 INCH       GILES              TN   TRAINED SPOTTER

&&

DAVIS
Local storm report, Mar 13, 4:57 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
457 PM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     12 S LEWISBURG          35.27N 86.79W
03/13/2006                   MARSHALL           TN   LAW ENFORCEMENT

            REPORT OF TREES DOWN

&&

MD/LK
Special weather statement, Mar 13, 5:32 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
532 PM CST MON MAR 13 2006

TNZ079-140000-
GRUNDY-
532 PM CST MON MAR 13 2006

...STRONG THUNDERSTORMS MOVING INTO GRUNDY COUNTY...

AT 530 PM...RADAR INDICATED STRONG THUNDERSTORMS MOVING TO THE
EAST AT AROUND 45 MPH. THESE STORMS WILL BE MOVING INTO
ROUGHLY THE NORTHERN HALF OF GRUNDY COUNTY THROUGH 6 PM. WIND
GUSTS TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE. THESE STORMS HAVE
A HISTORY OF SMALL HAIL AND IN ADDITION...A FUNNEL CLOUD WAS
REPORTED IN COFFEE COUNTY WITH THESE STORMS. AREAS ALONG AND TO THE
NORTH OF ALTAMONT SHOULD REMAIN ALERT IN THE EVENT THAT A WARNING IS
ISSUED.

21
Local storm report, Mar 13, 5:56 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
556 PM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     6 SW ALLARDT            36.32N 84.96W
03/13/2006  E60 MPH          FENTRESS           TN   TRAINED SPOTTER

            LARGE BRANCHES DOWN

&&

MD/LK

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 1:57 PM CSTSevere Thunderstorm WarningOHXHumphreys33 min
Mar 13, 3:01 PM CSTSevere Thunderstorm WarningOHXOverton29 min
Mar 13, 3:27 PM CSTSevere Thunderstorm WarningOHXLawrence22 min
Mar 13, 3:37 PM CSTSevere Thunderstorm WarningOHXGiles38 min
Mar 13, 3:46 PM CSTSevere Thunderstorm WarningOHXFentress14 min
Mar 13, 4:02 PM CSTTornado WarningOHXGiles13 min
Mar 13, 4:08 PM CSTTornado WarningOHXRutherford22 min
Mar 13, 4:12 PM CSTTornado WarningOHXBedford, Marshall48 min
Mar 13, 4:14 PM CSTTornado WarningOHXCannon21 min
Mar 13, 5:01 PM CSTSevere Thunderstorm WarningOHXCumberland, Fentress19 min
Mar 13, 5:01 PM CSTTornado WarningOHXCoffee29 min
Mar 13, 5:53 PM CSTSevere Thunderstorm WarningOHXBedford, Rutherford37 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.